Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 67, NWS Buffalo, NY

July 24, 2003

NWS Buffalo, NY issued this special marine warning at Jul 24, 2003, 11:05 AM EDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2003, 11:05 AM EDT (15:05 UTC)
Expired
Jul 24, 2003, 1:00 PM EDT
In force
115 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 24, 10:00 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 24, 10:00 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EDT THU JUL 24 2003

UPDATE ISSUED TO DROP BACK TO CHANCE POPS IN THE WEST WHERE THE
SHOWERS HAVE BECOME MORE ISOLATED...OTHERWISE LITTLE CHANGE EXCEPT
TO REMOVE REFERENCES TO MORNING.

THE PREVIOUS DISCUSSION:

SURFACE FRONT WILL MOVE EAST TODAY AS MODELS ARE BEING A BIT MORE
PROGRESSIVE WITH THE UPPER LEVEL TROUGH MOVING EAST. DEEP MOISTURE
AND GENERAL SYNOPTIC SCALE LIFT ASSOCIATED WITH UPPER TROUGH WILL
KEEP PLENTY OF CONVECTION AROUND TODAY...ESPECIALLY AREAS EAST OF
ROCHESTER. AS UPPER TROUGH AXIS SHIFTS EAST...PRECIPITATION WILL
WIND DOWN ACROSS WESTERN SECTIONS...BUT CAN NOT RULE OUT AFTERNOON
CONVECTION AS AIR ALOFT STILL RATHER COLD FOR THIS TIME OF YEAR. I
AM NOT LOOKING AT MUCH IN THE WAY OF THUNDERSTORM ACTIVITY AS
INSTABILITY FOR THE MOST PART IS LACKING WITH AVERAGE CAPE VALUES
BELOW 500 J/KG.

PRECIPITATION WILL GRADUALLY END FROM THE WEST TONIGHT AS UPPER
TROUGH/SURFACE FRONT SHIFT EAST OF THE AREA. DRIER AIR WILL SLOWLY
WORKS ITS WAY IN FROM THE WEST. LOW LEVELS REMAINING MOIST ENOUGH TO
KEEP MENTION OF FOG IN THE FORECAST. LOCALLY DENSE ALONG THE
SOUTHERN TIER.

NICE DAY SHAPING UP FOR FRIDAY WITH RIDGING DEVELOPING AT ALL
LEVELS. STILL SOME LINGERING LOW LEVEL MOISTURE AND COLD AIR ALOFT
ACROSS EASTERN SECTIONS FOR THE DEVELOPMENT OF SOME AFTERNOON
CUMULUS. MOSTLY SUNNY FORECAST LOOKS REASONABLE FOR WESTERN
SECTIONS. 850 MB TEMPERATURES WARMING TO AROUND +14C SHOULD GET
AFTERNOON READING CLOSE TO 80 OR A LITTLE BETTER.

GFS AND ETA A LITTLE SLOWER WITH MOVEMENT SOUTHWARD OF NEXT FRONT.
SATURDAY LOOKS TO BE DRY NOW WITH A SLIGHT THREAT OF PRECIPITATION
SNEAKING INTO THE NORTH COUNTRY LATE IN THE DAY...BUT LIKELY HOLDING
OFF UNTIL SATURDAY NIGHT. 850 MB TEMPERATURES WARMING TO AROUND +17C
SHOULD ALLOW FOR MOST AREAS TO GET WELL INTO THE 80S.

.BUF...NONE.

APB
Hazardous weather outlook, Jul 24, 5:08 AM EDT, 5 hours 57 minutes before
NYZ001>008-010>014-019>021-085-241100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT THU JUL 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF/.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:01 AM EDTSpecial Marine WarningBUF29 min
Jul 24, 10:33 AM EDTSevere Thunderstorm WarningBUFOswego27 min
Jul 24, 11:00 AM EDTSevere Thunderstorm WarningBUFJefferson60 min
Jul 24, 12:24 PM EDTSevere Thunderstorm WarningBUFJefferson51 min
Jul 24, 2:30 PM EDTSpecial Marine WarningBUF75 min
Jul 24, 3:40 PM EDTSpecial Marine WarningBUF50 min
Jul 24, 4:30 PM EDTSpecial Marine WarningBUF60 min
Jul 24, 5:04 PM EDTSevere Thunderstorm WarningBUFErie56 min
Jul 24, 5:40 PM EDTSevere Thunderstorm WarningBUFChautauqua50 min
Jul 24, 5:45 PM EDTSevere Thunderstorm WarningBUFNiagara45 min
Jul 24, 6:31 PM EDTSevere Thunderstorm WarningBUFChautauqua29 min
Jul 24, 6:54 PM EDTSevere Thunderstorm WarningBUFOrleans51 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.